MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INFINITY EVERLAST SZ 3+ 7MM TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

WRIGHT MEDICAL TECHNOLOGY INC INFINITY EVERLAST SZ 3+ 7MM TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 33684307
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Bacterial Infection (1735); Fluid Discharge (2686)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.H3 other text : device disposition unknown.
 
Event or Problem Description
It was reported that the patient presented 6 weeks post procedure with mrsa infection.The physician explanted all implants and implanted a cement spacer.
 
Event or Problem Description
It was reported that the patient presented 6 weeks post procedure with mrsa infection.The patient had about one month with wound dehiscence that chronically didn't heal that eventually had pseudomonas that got long term antibiotics.The physician explanted all implants and implanted a cement spacer.When the physician initially saw the patient they presented with huge anterior wound and a posteromedial draining sinus.On the ensuing days after explant patient seeded left artificial knee and left native ankle.The physician says that he went back to operating room a couple more times (didn't state procedures).The physician states the physician is healing appropriately now and doing fine.The surgeon states roughly two to three months and they will revise with invision total ankle.
 
Additional Manufacturer Narrative
The reported event could be confirmed, based on available medical record and information provided in complaint.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Upon further investigation of the ct scans by healthcare professionals the following was observed: after reviewing surgeon¿s feedback and sterility test reports we can conclude that patient is suffering from bacterial infection caused by psuedomonas and mrsa.Also, a huge anterior wound and a posteromedial draining sinus was observed in patient.After device explant couple of procedures were performed and finally surgeon confirmed that patient is healing and doing well.Infections are often caused by a multitude of factors such as comorbidity of the patient, the trauma, the surgical intervention and the aftercare.Also, we could not find any non conformance associated with sterilization.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, bacterial infection is confirmed at anterior wound.If the device is returned or any further information is provided, the investigation report will be reassessed.

Brand Name
INFINITY EVERLAST SZ 3+ 7MM TOTAL ANKLE SYSTEM
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17599444
Report Number3010667733-2023-00471
Device Sequence Number12603800
Product Code HSN
UDI-Device Identifier00889797074551
UDI-Public00889797074551
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K193067
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number33684307
Device Lot Number1735026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale